Birth control

United States
October 22, 2006 5:47pm CST
Has anyone take birth control that was not a good choice? What were the side effects?
1 person likes this
15 responses
• United States
23 Oct 06
Yes. Depo Provera. I would tell everyone never to try it, and if you're on it, then get off of it ASAP. Significant weight gain, bone density loss, risk of being sterile, severe mood swings, dizziness, drowsiness.
• United States
23 Oct 06
Did you experience this?
• United States
23 Oct 06
Yes, and the sad thing is that it can take years for this crap to completely get out of your system.
• United States
23 Oct 06
How long ago dd you quit using it? Have you changed methods?
• United States
26 Oct 06
I would talk to your doctor & fid out what would be right for you, I have gotten pregnant while on Ortho Tricyclen & Ovcon pills, and the depo provera shot, im considering mirena iud or nuva ring for my next try
• United States
27 Oct 06
really-i was just taking the opportunity to start a new forum and to get a head's up if i ever decide to change methods or what not-i currently take ovcon
• United States
27 Oct 06
i just got pregnant, 5 weeks, while on ovcon
• United States
27 Oct 06
oh god....i all ready have 2 kids....
• United States
28 Oct 06
i got pregnant a few weeks after i got my depo-provera shot! the chances are only .3% too! i think they didnt inject it far enough. needless to say, i'm a mother of a beautiful baby boy now!
• United States
28 Oct 06
Well congrats! So I take it you are against the shot as well?
• United States
29 Oct 06
yeah, i just dont trust it, lol i wasnt even aware of al lthe side effects...now i use an IUC
• United States
29 Oct 06
iuc? anything like an iud?
@gz1282 (573)
• United States
23 Oct 06
Like what?
• United States
23 Oct 06
Any side effects-did they make you sick or anything?
@gz1282 (573)
• United States
25 Oct 06
I took the pill. I felt like if I was pregnant. I was on the shot and I felt like my head was going to explode. I also felt dizzy. So I quit both. Right now I am not taking anything.
• United States
25 Oct 06
And have you maintained yourself well/better since?
@srhelmer (6933)
• Beaver Dam, Wisconsin
24 Oct 06
My wife was on the birth control patch for a couple of months. Right after switching to the pill (the patch kept falling off her) they discovered they increased the risk of blood clots.
• United States
24 Oct 06
Yes, I have nown someone with problems with the patch falling off...thank you for sharing!
• United States
26 Oct 06
i tried the patch too & had problems with cysts on my ovaries & a tumor on my uteris while on the patch, it got recalled or something right after i had my problems
• United States
27 Oct 06
really....is there a lawsuit going because it was recalled?
• India
16 Dec 06
you should opt for pills that have low oestrogen. They are not that bad. And the best part about them is that there is very low failure rate and absolute pleasure in love making. Try them.
• United States
17 Dec 06
I just started this topic for insightful information. I am currently using Ovcon and am happy with it. But for any future medications or if my doctor has any suggesestions for me I want to be a little more aware of what is out there.
@blueman (16516)
• India
23 Nov 06
no idea, haven't used it.
• United States
23 Nov 06
are you a man though? considering your screen name is blue man?
@tusharb (3160)
• India
2 Nov 06
ya its necessary
• United States
2 Nov 06
What kind do you use?
@shubhvani (275)
• India
29 Oct 06
everybody has different physiology and medication differs from individual to individual. birth control methods are various(natural as well as induced),and choosing one without ant effects rather side effects is desired. the side effects are generally seen after prolonged/continuous use i.e for after continuous use of more than 3/4 years. the medicines block/restrict the generation of hormones responsible for crating favourable environment for concieving. the ill effects vary,in some it is unwanted hair growth,inothers it is weight gain,giddiness.in some it is observed as affecting the emotion pattern.
• United States
29 Oct 06
thank you-do you work in the medical profession?
• United States
29 Oct 06
The only birth control I have used is Yasmin. I didn't have any bad side effects from it at all, so I think I was very lucky. My doctor recommended it because for many women it is the least likely to cause harmful or unpleasant side effects. I have read of other women having problems taking it though. But if you've tried other forms of birth control without much success, I do recommend giving Yasmin a try.
• United States
29 Oct 06
What exactly is it? I have not even heard of it!
@stezieb (2185)
• United States
29 Oct 06
My girlfriend takes birth control, I love her and i really hope there are no side effects. Especially serious or side effects that are harmful to her health. I wasnt even aware of these. Thanks for Starting this Discussion, Happy Earning!!
• United States
29 Oct 06
Thank you! What kind does she take?
@andralas (643)
• United States
29 Oct 06
WELL WAS USING THE PATCH WHEN I GOT PREGNANT WITH THE LAST BABY
• United States
29 Oct 06
uh-oh...did you have problems with it staying on?
• India
25 Oct 06
birth control is a must in todays world since the population number is bursting out every minute.
• United States
25 Oct 06
yes-i agree
• United States
24 Oct 06
I took pills and made me sick so I went back to the doctor and ask for different type and she told me about the depo provera shot. She told me how it works and side effect but it if works, I dont have to worry about the period again. Well, I thought okay, it worth a try. BIG MISTAKE! It a every 3 month shot but I bleed for 3 months straight and it didnt help me at all. I dont recommend to anyone. I got my husband very very unhappy for 3 months and I got very ill mode all the time. Side effects were like bone loss risks, weight gain, and cant remember the rest.
• United States
24 Oct 06
READERS: Second complaint to Dep (the shot)
@MrsFrizzle (1964)
• United States
24 Oct 06
There are many options and everyones body is differnt when side effects are concerned. It would be best for you to explore all the options and with help from your doctor choose th eright one for you. This site will be very helpful. http://www.plannedparenthood.org/
• United States
23 Nov 06
do you work in the medical profession?